Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 185, NWS Mobile, AL

December 28, 2015Covington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Dec 28, 2015, 1:55 PM CST for Covington County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 28, 2015, 1:55 PM CST (19:55 UTC)
Expired
Dec 28, 2015, 2:30 PM CST
In force
35 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Covington County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 28, 11:04 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WUUS54 KMOB 281955
SVRMOB
ALC039-282030-
/O.NEW.KMOB.SV.W.0185.151228T1955Z-151228T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
155 PM CST MON DEC 28 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 230 PM CST

* AT 154 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
  DAMAGING WINDS OVER 60 MPH WAS LOCATED NEAR FLORALA...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FLORALA...             LOCKHART...            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTH CENTRAL
ALABAMA AND NORTHWESTERN FLORIDA.

LAT...LON 3099 8639 3111 8642 3121 8620 3103 8619
      3100 8619
TIME...MOT...LOC 1954Z 222DEG 25KT 3098 8635 
$$
2 follow-up statements
016 
WWUS54 KMOB 282017
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CST MON DEC 28 2015

ALC039-282030-
/O.CON.KMOB.SV.W.0185.000000T0000Z-151228T2030Z/
COVINGTON AL-
217 PM CST MON DEC 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR SOUTHEASTERN COVINGTON COUNTY...

AT 216 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF FLORALA...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN COVINGTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTH CENTRAL
ALABAMA.

LAT...LON 3099 8632 3117 8628 3121 8620 3103 8619
      3100 8619
TIME...MOT...LOC 2016Z 222DEG 25KT 3110 8623 

HAIL...<.75IN
WIND...60MPH
 
$$
565 
WWUS54 KMOB 282025
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
225 PM CST MON DEC 28 2015

ALC039-282035-
/O.EXP.KMOB.SV.W.0185.000000T0000Z-151228T2030Z/
COVINGTON AL-
225 PM CST MON DEC 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COVINGTON COUNTY
WILL EXPIRE AT 230 PM CST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTH CENTRAL
ALABAMA.

LAT...LON 3099 8632 3117 8628 3121 8620 3103 8619
      3100 8619
TIME...MOT...LOC 2024Z 222DEG 25KT 3110 8623 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 11:38 AM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Dec 28, 11:38 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1138 AM CST MON DEC 28 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
18Z ISSUANCE...CONVECTIVE LINE MOVES EAST OF THE TERMINALS THROUGH
THE AFTERNOON WITH FRONTAL PASSAGE. IN THE WAKE OF THE LINE...EXPECT
TO SEE THE PASSAGE OF LINGERING -RA WITH MVFR VSBY POSSIBLE. LIGHT
NORTHWEST WINDS FORECAST TONIGHT WITH CIGS FORECAST TO LOWER TO IFR
TO LIFR CATEGORIES. /10

&&

.PREV DISCUSSION... /ISSUED 1016 AM CST MON DEC 28 2015/

DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW.

UPDATE...VIGOROUS MID LEVEL STORM SYSTEM CENTERED OVER NORTHWEST
ARKANSAS WAS EJECTING NORTHEAST AND IS PROGGED TO MOVE RAPIDLY ACROSS
SOUTHERN MISSOURI BY NOON TO NORTHERN ILLINOIS BY EVENING. EAST OF
THE MID LEVEL SYSTEM...AN ATTENDANT COLD FRONT WILL CONTINUE EAST
ACROSS THE CENTRAL GULF COAST...PUSHING THE LEADING EDGE OF A
CONVECTIVE LINE EAST OUT OF THE AREA BY MID AFTERNOON OR SO.

RADAR SHOWS THE CONVECTIVE LINE ORIENTED NORTH TO SOUTH...NOW OVER
THE HEART OF THE FORECAST AREA AND MOVING EAST AT AROUND 30 MPH. EAST
OF THE LINE...DISCRETE CELLS HAVE SHOWN EVIDENCE OF ROTATION AND THE
POTENTIAL OF TORNADOES WILL CONTINUE WHERE 0-1KM STORM RELATIVE
HELICITY VALUES EXCEED 250 M2/S2 IN A WARM AND MARGINALLY UNSTABLE
AIRMASS WHERE MU CAPE VALUES RANGE FROM 500 TO 1000 J/KG. TORNADO
WATCH 575 REMAINS IN EFFECT EAST OF THE LINE THROUGH NOON. AS THE
LINE PASSES...THE SEVERE WEATHER THREAT ENDS. THE WESTERN ZONES HAVE
BEEN REMOVED FROM TORNADO WATCHES AND FORECASTERS WILL CONTINUE TO
REMOVE COUNTIES FURTHER EAST AS THE LINE PASSES THESE AREAS. /10

AVIATION...
12Z ISSUANCE...MVFR TO IFR CIGS AND VISIBILITIES THROUGH 29.12Z.
LOWER CEILINGS AND VISIBILITIES MOSTLY IN AND AROUND HEAVY SHOWERS
AND THUNDERSTORMS THROUGH THIS AFTERNOON. GUSTY WINDS OUT AHEAD OF
THE FRONT AND THUNDERSTORMS CAN ALSO BE EXPECTED. AS A RESULT A WIND
ADVISORY IS IN EFFECT FOR THE COUNTIES WHERE ALL TERMINAL SITES ARE
LOCATED. WIND GUSTS TO 35 KNOTS MOSTLY FROM THE SOUTH CAN BE
EXPECTED. A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE
MOSTLY IN THE FORM OF A SQUALL LINE MOVING ACROSS THE REGION THIS
MORNING. OTHERWISE...WINDS WILL CONTINUE FROM THE SOUTH AT 15 TO 25
KNOTS THIS MORNING WITH HIGHER GUSTS SHIFTING SOUTHWEST TO WEST IN
THE WAKE OF THE FRONT THIS AFTERNOON AND EARLY THIS EVENING THEN
NORTH DIMINISHING TO 5 TO 10 KNOTS TONIGHT AND EARLY TUES MORNING.
32/EE

DISCUSSION... /ISSUED 508 AM CST MON DEC 28 2015/

DUE TO THE STRONG ONSHORE FLOW THIS MORNING AND BREAKER HEIGHTS
INCREASING TO 4 TO 6 FEET HAVE OPTED TO GO WITH A HIGH SURF ADVISORY
COMBINED WITH A HIGH RISK OF DANGEROUS RIP CURRENTS THROUGH THIS
AFTERNOON. HAVE ALSO INCLUDED A WIND ADVISORY FOR THE COASTAL ZONES
OF ALABAMA AND NORTHWEST THROUGH THIS MORNING DUE TO THE STRONG H85
JET.

AS FOR TEMPS WILL USE A BLEND OF THE MAV AND ECMWF MOS GUIDANCE
THROUGH TONIGHT MOSTLY FOR BETTER CONSISTENCY WITH SURROUNDING WFOS.
HIGHS TODAY WILL RANGE FROM THE LOWER TO MIDDLE 70S INLAND AND NEAR
THE COAST...FOLLOWED BY LOWS IN THE MID TO UPPER 40S TO THE WEST AND
THE UPPER 40S TO LOWER 60S TO THE EAST. 32/EE

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...A MOIST SOUTHWEST
FLOW ALOFT WILL PERSIST ACROSS THE CENTRAL GULF COAST REGION DURING
THE TUESDAY THROUGH WEDNESDAY NIGHT TIME FRAME TO THE WEST OF A
PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE SITUATED OVER THE
WESTERN ATLANTIC OCEAN AND THE NEXT UPPER LEVEL TROUGH OVER THE
INTERMOUNTAIN WEST AND ADJACENT PLAINS STATES. THE NEXT SHORTWAVE
TROUGH EMBEDDED WITHIN THE SOUTHWEST FLOW IS FORECAST TO LIFT FROM
THE NORTHWESTERN GULF TOWARD THE GULF COAST STATES LATE TUESDAY
AFTERNOON INTO TUESDAY NIGHT...BRINGING INCREASED DEEP LAYER MOISTURE
AND LIFT BACK ACROSS MUCH OF OUR REGION. LOW LEVEL SOUTHERLY FLOW
WILL ALSO BRING A RETURN OF LOW LEVEL MOISTURE BACK INTO OUR AREA
LATE TUESDAY NIGHT INTO WEDNESDAY. THE LOW LEVEL WARM ADVECTION...
ALONG WITH DEEP LAYER MOISTURE/LIFT WILL SUPPORT THE DEVELOPMENT OF
SCATTERED TO NUMEROUS SHOWERS AND STORMS TUESDAY NIGHT...BECOMING
MORE WIDESPREAD IN COVERAGE DURING THE DAY WEDNESDAY AS THE NEXT
SURFACE COLD FRONT ADVANCES SOUTHEASTWARD ACROSS OUR AREA. THE
PRIMARY CONCERN TUESDAY NIGHT AND WEDNESDAY WILL BE LOCALLY HEAVY
RAINFALL WHICH COULD RESULT IN SOME ADDITIONAL FLOODING CONCERNS
GIVEN THE VERY SATURATED GROUNDS OVER OUR REGION. OUR LATEST RAINFALL
FORECAST CALLS FOR AN ADDITIONAL 1 TO 3 INCHES OF RAIN WITH ISOLATED
HIGHER AMOUNTS TUESDAY NIGHT INTO WEDNESDAY. A LIKELY CHANCE OF RAIN
WILL SHIFT INTO SOUTHEASTERN PORTIONS OF THE FORECAST AREA WEDNESDAY
NIGHT. A FEW STRONG STORMS STILL CANNOT BE RULED TUESDAY NIGHT AND
WEDNESDAY...BUT THE SEVERE WEATHER RISK REMAINS LIMITED. TEMPERATURES
WILL BE COOLER TUESDAY AND WEDNESDAY...WITH HIGHS IN THE LOWER TO MID
60S GENERALLY TO THE WEST OF I-65...AND IN THE UPPER 60S TO LOWER 70S
TO THE EAST. /21

LONG TERM /THURSDAY THROUGH SUNDAY/...A MUCH COOLER AND DRIER
AIRMASS WILL SETTLE SOUTHWARD ACROSS OUR AREA LATE IN THE WEEK AND
INTO THE WEEKEND. A SLIGHT CHANCE OF SHOWERS WILL LINGER NEAR THE
COAST LATE THURSDAY INTO FRIDAY...WITH DRY WEATHER CURRENTLY
ANTICIPATED THROUGH THE WEEKEND. HIGHS WILL ONLY RANGE IN THE 50S
FRIDAY-SUNDAY...WITH LOWS BACK IN THE 30S ACROSS MUCH OF THE REGION
SATURDAY AND SUNDAY MORNING. /21

MARINE...SOUTHERLY WINDS AND SEAS WILL BUILD THROUGH EARLY THIS
AFTERNOON AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. SEAS UP
TO 10 FEET WELL OFFSHORE WILL BE POSSIBLE. NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED AHEAD AND ALONG THE FRONT WITH SOME
STORMS BECOMING STRONG TO SEVERE. GUSTY STRAIGHT LINE WINDS ALONG
WITH AN ISOLATED TORNADO/WATERSPOUT WILL BE POSSIBLE. A MODERATE
WESTERLY FLOW WILL DEVELOP IN THE WAKE OF THE FRONT LATER THIS
AFTERNOON...THEN BECOMING NORTH AND DIMINISHING THROUGH TUESDAY. A
MODERATE ONSHORE FLOW WILL REDEVELOP BY EARLY WEDNESDAY AHEAD OF A
STRONGER COLD FRONT...LEADING TO A MODERATE TO STRONG NORTHERLY WIND
FLOW THURSDAY THROUGH FRIDAY. SMALL CRAFT ADVISORIES HAVE BEEN
EXTENDED TO COVER ALL MARINE ZONES THROUGH NOON TODAY. 32/EE

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 6 PM CST THIS EVENING FOR ALZ265-266.

     HIGH SURF ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALZ265-266.

     WIND ADVISORY UNTIL NOON CST TODAY FOR ALZ263>266.

FL...HIGH RIP CURRENT RISK UNTIL 6 PM CST THIS EVENING FOR FLZ202-204-
     206.

     HIGH SURF ADVISORY UNTIL 6 PM CST THIS EVENING FOR FLZ202-204-
     206.

     WIND ADVISORY UNTIL NOON CST TODAY FOR FLZ202-204-206.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR GMZ630>635.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ650-655-
     670-675.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Dec 28, 5:57 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
557 AM CST MON DEC 28 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
557 AM CST MON DEC 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A
COLD FRONT TODAY. ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL
WILL ALL BE A CONCERN.

LOCALLY HEAVY RAINFALL WILL CERTAINLY BE A CONCERN WITH THE HEAVIER
SHOWERS OR THUNDERSTORMS GIVEN THE ANTECEDENT SATURATED SOIL
CONDITIONS ACROSS THE AREA...SO THERE WILL BE A RISK OF ADDITIONAL
FLOODING/FLASH FLOODING. FORTUNATELY THIS SYSTEM WILL BE
PROGRESSIVE...SO THE CURRENT FORECAST IS CALLING FOR A GENERAL 1 TO 2
INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS AROUND 3 INCHES.

A HIGH RISK FOR DANGEROUS RIP CURRENTS AND HIGH SURF CAN BE EXPECTED
ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH THIS
AFTERNOON. A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE
THROUGH TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE
WESTERN PART OF THE FORECAST AREA AHEAD OF ANOTHER COLD FRONT TUESDAY
NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-291200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
557 AM CST MON DEC 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WIND AND SEA CONDITIONS FOR SMALL CRAFT WILL CONTINUE
THROUGH TODAY AHEAD OF A COLD FRONT APPROACHING FROM THE WEST.

SCATTERED TO NUMEROUS THUNDERSTORMS SOME STRONG TO SEVERE CAN BE
EXPECTED AHEAD AND ALONG THE FRONT THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS WIND AND SEAS CONDITIONS WILL BE POSSIBLE IN THE WAKE OF A
STRONGER COLD FRONT LATER IN THE WEEK.

In the hours before

Special weather statement, Dec 28, 9:52 AM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
952 AM CST MON DEC 28 2015

ALZ053>056-059-262-264-266-FLZ201>204-281645-
BALDWIN CENTRAL AL-MONROE AL-CLARKE AL-ESCAMBIA AL-CONECUH AL-
WILCOX AL-BALDWIN INLAND AL-BALDWIN COASTAL AL-ESCAMBIA COASTAL FL-
SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-
952 AM CST MON DEC 28 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL BALDWIN...CLARKE...INLAND BALDWIN AND COASTAL
BALDWIN IN SOUTHWEST ALABAMA...AND MONROE...WESTERN ESCAMBIA...
SOUTHWESTERN CONECUH AND SOUTHWESTERN WILCOX IN SOUTHCENTRAL
ALABAMA...AND COASTAL ESCAMBIA...COASTAL SANTA ROSA...INLAND SANTA
ROSA AND INLAND ESCAMBIA IN NORTHWEST FLORIDA UNTIL 1045 AM CST...

AT 951 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR SHAWNEE TO 13 MILES NORTHWEST OF MCCULLOUGH
TO NEAR BAY MINETTE...AND MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...           DAPHNE...              FAIRHOPE...
FOLEY...               ATMORE...              BAY MINETTE...
MONROEVILLE...         ORANGE BEACH...        ROBERTSDALE...
JACKSON...             THOMASVILLE...         CENTURY...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3023 8798 3026 8778 3030 8773 3029 8776
      3036 8784 3041 8782 3042 8783 3038 8784
      3039 8784 3048 8794 3103 8783 3199 8798
      3196 8719 3034 8718 3041 8722 3037 8732
      3033 8722 3032 8718 3032 8722
TIME...MOT...LOC 1551Z 255DEG 27KT 3197 8778 3125 8774 3071 8780
Special weather statement, Dec 28, 10:48 AM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1048 AM CST MON DEC 28 2015

ALZ055>057-059-264-FLZ201>204-281745-
BUTLER AL-BALDWIN CENTRAL AL-MONROE AL-ESCAMBIA AL-CONECUH AL-
ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-
ESCAMBIA INLAND FL-
1048 AM CST MON DEC 28 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN BUTLER...CENTRAL MONROE...ESCAMBIA AND
CONECUH IN SOUTHCENTRAL ALABAMA...AND CENTRAL BALDWIN IN SOUTHWEST
ALABAMA...AND COASTAL ESCAMBIA...COASTAL SANTA ROSA...INLAND SANTA
ROSA AND INLAND ESCAMBIA IN NORTHWEST FLORIDA UNTIL 1145 AM CST...

AT 1047 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF PETERMAN TO NEAR FRISCO CITY
TO ATMORE TO NEAR ELBERTA...AND MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...           ATMORE...              MILTON...
MONROEVILLE...         BREWTON...             EVERGREEN...
EAST BREWTON...        CENTURY...             FLOMATON...
FRISCO CITY...         PACE...                BAGDAD...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3053 8713 3054 8713 3055 8712 3055 8714
      3058 8715 3058 8718 3057 8719 3055 8717
      3054 8719 3052 8718 3053 8759 3177 8743
      3174 8680 3065 8699 3058 8700 3060 8702
      3059 8703 3057 8700 3054 8704 3052 8704
TIME...MOT...LOC 1647Z 263DEG 16KT 3167 8738 3140 8738 3101 8749 3047
8754
Special weather statement, Dec 28, 11:24 AM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1124 AM CST MON DEC 28 2015

FLZ202>204-281800-
ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-
1124 AM CST MON DEC 28 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...COASTAL
ESCAMBIA...COASTAL SANTA ROSA AND INLAND SANTA ROSA IN NORTHWEST
FLORIDA UNTIL NOON CST...

AT 1124 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR GULF
BREEZE...MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...           WARRINGTON...          PACE...
BAGDAD...              FERRY PASS...
PENSACOLA INTERNATIONAL AIRPORT...            GOULDING...
ENSLEY...              BRENT...               WEST PENSACOLA...
FLORIDATOWN...         PEA RIDGE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3033 8730 3068 8726 3061 8697 3044 8709
      3052 8710 3058 8718 3057 8719 3049 8715
      3041 8721 3039 8711 3035 8715 3040 8721
      3034 8719 3034 8714 3033 8715 3033 8721
      3041 8722 3033 8729 3032 8721
TIME...MOT...LOC 1724Z 197DEG 34KT 3033 8723
Special weather statement, Dec 28, 12:02 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1202 PM CST MON DEC 28 2015

FLZ203>206-281930-
SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
OKALOOSA COASTAL FL-
1202 PM CST MON DEC 28 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...COASTAL SANTA ROSA...INLAND SANTA ROSA...INLAND OKALOOSA
AND COASTAL OKALOOSA IN NORTHWEST FLORIDA UNTIL 130 PM CST...

AT 1202 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES EAST OF RIVERVIEW TO NEAR ORIOLE
BEACH...AND MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...           CRESTVIEW...           FORT WALTON BEACH...
NICEVILLE...           DESTIN...              MILTON...
VALPARAISO...          MARY ESTHER...         BAGDAD...
LAKE LORRAINE...       WRIGHT...              OCEAN CITY...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3037 8711 3045 8694 3044 8688 3051 8702
      3058 8698 3060 8702 3060 8703 3057 8700
      3044 8709 3045 8709 3100 8695 3099 8639
      3045 8639 3044 8642 3038 8640 3037 8692
      3038 8689 3041 8666 3041 8678 3038 8707
TIME...MOT...LOC 1802Z 274DEG 16KT 3100 8688 3032 8705
Special weather statement, Dec 28, 12:09 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1209 PM CST MON DEC 28 2015

ALZ056>060-281945-
BUTLER AL-CRENSHAW AL-COVINGTON AL-ESCAMBIA AL-CONECUH AL-
1209 PM CST MON DEC 28 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...EASTERN BUTLER...CRENSHAW...COVINGTON...EASTERN ESCAMBIA
AND SOUTHEASTERN CONECUH IN SOUTHCENTRAL ALABAMA UNTIL 145 PM CST...

AT 1208 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR LOGAN TO 13 MILES NORTHEAST OF WHITFIELD...
AND MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...           GREENVILLE...          OPP...
LUVERNE...             FLORALA...             BRANTLEY...
BABBIE...              MCKENZIE...            RIVER FALLS...
LOCKHART...            RED LEVEL...           RUTLEDGE...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3153 8620 3100 8619 3100 8693 3196 8662
      3196 8641 3205 8640 3205 8630 3197 8630
      3196 8619 3189 8617 3179 8620 3179 8615
      3166 8615 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1808Z 270DEG 15KT 3202 8653 3097 8686

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 2:38 AM CSTWind AdvisoryMOBBaldwin, Mobile9 hr
Dec 28, 3:16 AM CSTHigh Surf AdvisoryMOBBaldwin, Mobile15 hr
Dec 28, 6:19 AM CSTSevere Thunderstorm WarningMOBMobile41 min
Dec 28, 6:44 AM CSTTornado WarningMOBBaldwin31 min
Dec 28, 6:57 AM CSTSpecial Weather StatementMOBClarke, Washington63 min
Dec 28, 6:59 AM CSTTornado WarningMOBWashington46 min
Dec 28, 7:03 AM CSTSevere Thunderstorm WarningMOBChoctaw, Washington57 min
Dec 28, 7:10 AM CSTSpecial Marine WarningMOB95 min
Dec 28, 7:14 AM CSTTornado WarningMOBBaldwin, Escambia, Monroe46 min
Dec 28, 7:16 AM CSTTornado WarningMOBBaldwin59 min
Dec 28, 7:18 AM CSTTornado WarningMOBChoctaw42 min
Dec 28, 7:28 AM CSTTornado WarningMOBChoctaw, Washington47 min
Dec 28, 7:48 AM CSTTornado WarningMOBMonroe42 min
Dec 28, 8:00 AM CSTTornado WarningMOBEscambia, Monroe30 min
Dec 28, 8:06 AM CSTSpecial Marine WarningMOB84 min
Dec 28, 8:06 AM CSTSevere Thunderstorm WarningMOBChoctaw39 min
Dec 28, 8:09 AM CSTTornado WarningMOBMonroe, Wilcox33 min
Dec 28, 8:13 AM CSTSevere Thunderstorm WarningMOBBaldwin, Choctaw, Clarke, Mobile, Washington62 min
Dec 28, 8:16 AM CSTTornado WarningMOBButler, Conecuh, Escambia, Monroe2 min
Dec 28, 8:19 AM CSTTornado WarningMOBEscambia41 min
Dec 28, 8:36 AM CSTSevere Thunderstorm WarningMOBMonroe, Wilcox39 min
Dec 28, 8:59 AM CSTSevere Thunderstorm WarningMOBConecuh, Escambia46 min
Dec 28, 9:04 AM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe, Wilcox41 min
Dec 28, 9:06 AM CSTTornado WarningMOBBaldwin39 min
Dec 28, 9:27 AM CSTSpecial Marine WarningMOB2 hr
Dec 28, 9:32 AM CSTSevere Thunderstorm WarningMOBButler, Wilcox13 min
Dec 28, 9:52 AM CSTSpecial Weather StatementMOBBaldwin, Clarke, Monroe53 min
Dec 28, 10:01 AM CSTSevere Thunderstorm WarningMOBConecuh, Escambia44 min
Dec 28, 10:48 AM CSTSpecial Weather StatementMOBConecuh, Escambia, Monroe57 min
Dec 28, 11:16 AM CSTSpecial Marine WarningMOB119 min
Dec 28, 11:37 AM CSTSevere Thunderstorm WarningMOBButler, Crenshaw26 min
Dec 28, 11:50 AM CSTTornado WarningMOBButler12 min
Dec 28, 12:09 PM CSTSpecial Weather StatementMOBButler, Covington, Crenshaw96 min
Dec 28, 12:14 PM CSTAreal Flood AdvisoryMOBButler3 hr
Dec 28, 12:46 PM CSTSpecial Marine WarningMOB119 min
Dec 28, 12:51 PM CSTSevere Thunderstorm WarningMOBButler, Crenshaw39 min
Dec 28, 1:12 PM CSTSevere Thunderstorm WarningMOBCovington48 min
Dec 28, 1:52 PM CSTAreal Flood AdvisoryMOBButler, Crenshaw3 hr
Dec 28, 1:59 PM CSTAreal Flood AdvisoryMOBCovington3 hr
Dec 28, 2:44 PM CSTSpecial Marine WarningMOB31 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.